Discussions that mention toprol

High & Low Blood Pressure board


I only took half of my 50mg Toprol XL today and plan on talking with my doctor in the next day or two.

I feel like she wil drop my dosage at least by half because of other meds I take for hyperthyroid/Graves.

I have been on 50 mg since 2004.

My question is: Can I expect to have any problems by going to a lower dose ?

Thanks
RW82,

Hello! I cannot say for sure what you will go through - it is fantastic that you are doing this under a Drs. supervision.

I recently weaned off of Toprol and experienced some pretty severe headaches, heart poounding, vision disturbances, and head pains. Each day these have become less and less. I drink a lot of water, try to relax as much as possible, and monitor myself to make sure nothing gets out of hand. I go to bed earlier too :) (Just so you know I was on Toprol for 5 years went from 50mg to 25mg to none - I will be starting a diruetic soon).

Just take it one day at a time and with your Drs. Supervision you will get through the lowering of the dosage just fine.

Take good care of you.

Vanessa
How are you feeling today on 25mg of Toprol? :)

We would appreciate your thoughts. Everyone is different and you are probably just fine! :)

FG
Thanks for the responses.

I feel fine. My BP was 106/55 with a pulse of 61 around 8:00 am this morning.
I just checked and it was 125/68 with a pulse of 75.

I've been concerned about the BP because the bottom number was running as low as 47 and the pulse staying between 55- 61 regardless of what I was doing. Along with that I was having really vivid dreams which I had when I first started the toprol.

I have blood work done today for my thyroid levels so I will be talking with my doctor tomorrow. I know it will be trial and error with my other meds. And based on my thyroid levels I may have to go back to the 50 mg of Toprol XL.

I really researched Toprol when I was first started on it in 2004 and the one thing that stuck with me was NEVER stop cold turkey.

My first endo told me to just stop taking Toprol and I just ignored him because I knew better and knew I wasn't ready for a lower dose.

Anyway, a long story short, I have a new endo and starting with a new primary doc soon. I am very happy with my endo and have heard nothing but good things about the new doctor. So I am lucky as far as doctors go.

But as for now, all is fine. I'll see what my endo says tomorrow.
Doesn't Toprol causes hair loss?